MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

ALCON RESEARCH, LLC - HUNTINGTON MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Catalog Number 8065977763
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used company specific cartridge was not returned for evaluation.Ten samples were randomly selected for evaluation from the returned unopened company specific same model cartridges for the reported lot.The ten unopened company specific cartridges were opened for evaluation.The company specific cartridges were microscopically examined with no damage observed or abnormalities observed.The ten company specific cartridges were functionally tested per the instruction for use (ifu).No lens or cartridge damage was observed after the lens deliveries.The company specific cartridges were cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.Root cause: the used company specific cartridge was not returned for evaluation.A root cause cannot be determined without physical examination of the product.Ten samples were randomly selected for evaluation from the returned unopened company specific same model cartridges for the reported lot.Functional and dye stain testing was conducted with the unopened samples with acceptable results.No lens or cartridge damage was observed after the lens deliveries.Damage to the posterior surface may be caused by a plunger underride.The ifu instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd -filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.Verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.Follow the section regarding directions for use for information on the maximum allowed time for the intraocular lens (iol) to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.During lens loading and insertion, do not allow the company specific iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implantation surgery, a scratch was observed on the posterior surface of the lens after implantation.The procedure was completed on the same day, and the lens was replaced with the same model and power.Additional information has been requested, yet no new information received.

Brand Name
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key25376019
Report Number1119421-2026-01198
Device Sequence Number10568679
Product Code MSS
UDI-Device Identifier00380659777639
UDI-Public(01)00380659777639(17)290216(11)260218(10)16210520
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K063155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065977763
Device Lot Number16210520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2026
Initial Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; DUOVISC VISCOELASTIC SYSTEM; MONARCH II LOADING FORCEPS
Patient Age64 YR
Patient SexFemale